Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

ECG revealed EF dropped from 55 to 35. Have pacemaker. Stopped Cambigan. Taking natural tictures for BP. Start on with Exforge?

DOCTOR OF THE MONTH - Sep 2013
Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6271 Questions
Question
I am 80 years old and have a pacemaker. Recently an echocardiogram revealed my EF has dropped from 55 to 35. I attributed this to having been placed on combigan eye drops for mild glaucoma. I stopped taking Combigan ten days ago. I am controlling mt blood pressure with Hawthorne and Linden natural tictures from HerbPharm. Also use XXXXXXX hypertension drops. Blood pressure varies from 140/95 to 117/75. pulse from 70 to 98. Should I drop all natural stuff and go back to Exforge HCT 5-`69-12.5 Valsartan/potassium made me cough and V is a component of exforge.????

XXXXX
Posted Sun, 7 Jul 2013 in General Health
 
 
Answered by Dr. Het Ram Bishnoi 2 hours later
Hello XXXXXXX

Medical history states that blood pressure is controlled by amiloride & hydrochlothiazide .

Ejection fraction fall from 55 to 35.
Normal ejection fraction is 55 78%.
Ejection fraction was the normal ,but at the lowest level ( warning signal )
Scientifically herbs products (as you were using) are not proved for blood pressure.
Valsartan/potassium are effective but develops cough.
Valsartan is most potent drug alone or in combination with other anti hypertensive drugs.
This drug is best medicine for you , if blood pressure don't come normal use it in combination with other anti hypertensive after the consultation with your doctor.

Valsartan interacts with potassium supplements hence there develops cough ( as in your case).
Other side effects of valsartan is allergic reactions ,this might be cause of cough in your case.
Hydrochlorothiazide causes hypokalaemia ( decrease in potassium level).

As ejection fraction is normal at present.
For hypertension you can use valsartan ( alone or in combination with antihypertensive drug).

Don't use potassium supplement for few days ,if necessary than take antihistamine after the advice of doctor.
When edema occurs use hydrochlorothiazide , + potassium supplements, once edema under control ,stop this regime.
Since side effects of AMILORIDE is huperkalaemia ( increase in potassium) so for you this is good combination.

Amiloride + hydrochlorothiazide is most suitable drugs for you as these two drugs will compensate the side side effects of each other and in my opinion you will not require any extra potassium supplements.

1 Valsartan + antihistamine.
2 Amiloride +hydrochlorothaizide.

Hope, I have answered your query.
If further any question I will help.
Get well soon.
Dr. HET
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor